MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5301
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A mz5301 product was not available for investigation; furthermore the lot number was not provided by the customer.The feedback provided by the customer indicates a flow restriction was detected during use of the maxzero¿ extension set.Further information provided by the customer confirmed that there were no damages on the set and the flow was restricted during infusion of paclitaxol drug.Additionally, they confirmed that the medication was quite viscous and hence, it was harder to deliver through this extension set compared with a larger bore extension set.The details of this feedback were forwarded to the manufacturing site for investigation; however, the lot number was not available and therefore it is not possible to perform a review of the production documentation in order to identify any possible in-process testing failures or quality deviations which may have caused or contributed to a report of this nature.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the mz5301 set in the past 12 months.
 
Event or Problem Description
It was reported that bd maxzero multi-fuse pressure rated extension set with needleless connector was occluded.The following information was received by the initial reporter with the following verbatim: nurses are finding when they administer chemotherapy, which can be a thicker drug, the mx5301 is getting blocked.They had previously been using a baxter healthcare clearlink standard bore 15cm extension set.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20218401
Report Number9616066-2024-01309
Device Sequence Number18004769
Product Code FPA
UDI-Device Identifier10885403230547
UDI-Public(01)10885403230547
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5301
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown